Alert archive / California / Red Flag Warnings in 2008
Red Flag Warning 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Aug 30, 2008, 2:13 PM PDT. It took effect at Aug 31, 2008, 11:00 PM PDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2008, 2:13 PM PDT (21:13 UTC)
- In effect from
- Aug 31, 2008, 11:00 PM PDT
- Expired
- Sep 3, 2008, 8:28 AM PDT
- In force
- 57 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMTR 302113 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 213 PM PDT SAT AUG 30 2008 CAZ507-511-311500- /O.UPG.KMTR.FW.A.0005.080901T0600Z-080902T1800Z/ /O.NEW.KMTR.FW.W.0006.080901T0600Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 213 PM PDT SAT AUG 30 2008 ...RED FLAG WARNING IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT TUESDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS PLUS THE DIABLO RANGE FOR STRONG GUSTY NORTH WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND VERY DRY FUELS... ...FIRE WEATHER WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 11 AM PDT TUESDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS PLUS THE DIABLO RANGE. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE PASSAGE OF A UNSEASONABLY ROBUST UPPER TROUGH ON SUNDAY WILL BE FOLLOWED BY STRONG AND GUSTY WINDS IN THE HILLS OF THE NORTH AND EAST BAY PLUS THE DIABLO RANGE. MODERATE NORTHWEST WINDS OF 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS BY LATE SUNDAY AFTERNOON WILL VEER TO THE NORTH AND INCREASE THROUGH SUNDAY NIGHT. PERIODS OF STRONG AND GUSTY NORTH WINDS ARE THEN EXPECTED TO CONTINUE INTO TUESDAY MORNING. ALTHOUGH COOLER TEMPERATURES CAN BE EXPECTED ALONG WITH BETTER HUMIDITY RECOVERIES THAN WHAT WERE EXPERIENCED THIS PAST WEEK...INDICATIONS ARE THAT WINDS WILL LIKELY GUST OVER 40 MPH ALONG RIDGE TOPS AT HIGHER ELEVATIONS PLUS SOUTHERLY FACING SLOPES THAT ARE PRONE TO DOWNSLOPING FROM THE NORTH AND VALLEYS THAT ARE ORIENTATED NORTH TO SOUTH. THE HIGHEST PROBABILITY OF STRONG WINDS IS FROM MONDAY MORNING THROUGH EARLY TUESDAY MORNING. WINDS WILL FIRST IMPACT THE NORTH BAY MOUNTAINS LATE ON SUNDAY AND SPREAD TO THE SOUTH OVER THE EAST BAY HILLS AND DIABLO RANGE BY VERY EARLY MONDAY MORNING. THE COMBINATION OF THE GUSTY WINDS... LOW HUMIDITIES... AND VERY DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS. CONDITIONS WILL GREATLY IMPROVE THROUGH THE DAY ON TUESDAY AS THE WINDS DIMINISH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DYKEMA/BELL
9 follow-up statements
000 WWUS86 KMTR 311323 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 623 AM PDT SUN AUG 31 2008 CAZ507-511-312300- /O.CON.KMTR.FW.W.0006.080901T0600Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 623 AM PDT SUN AUG 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM SUNDAY EVENING TO 11 AM PDT TUESDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS FOR LOCALLY STRONG AND GUSTY OFFSHORE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND VERY DRY FUELS... THE PASSAGE OF A UNSEASONABLY ROBUST UPPER TROUGH TODAY WILL BE FOLLOWED BY STRONG AND GUSTY WINDS IN THE HILLS OF THE NORTH AND EAST BAY. MODERATE NORTHWEST WINDS OF 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS ARE EXPECTED BY LATE SUNDAY AFTERNOON. WINDS WILL VEER TO THE NORTH AND INCREASE ON SUNDAY NIGHT. PERIODS OF STRONG AND GUSTY NORTH WINDS ARE THEN EXPECTED TO CONTINUE INTO TUESDAY MORNING. WINDS WILL LIKELY GUST TO 50 MPH ALONG RIDGE TOPS LATE TONIGHT AND MONDAY MORNING. WINDS WILL EASE SOMEWHAT ON MONDAY AFTERNOON AND THEN PICK UP ONCE AGAIN MONDAY NIGHT. ALTHOUGH WINDS WONT BE QUITE AS STRONG MONDAY NIGHT...RELATIVE HUMIDITY VALUES WILL CONTINUE TO TREND LOWER. THE COMBINATION OF GUSTY WINDS...A VERY DRY AIRMASS WITH POOR RELATIVE HUMIDITY RECOVERIES AT NIGHT...AND VERY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE THROUGH THE DAY ON TUESDAY AS THE WINDS DIMINISH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DYKEMA/BELL
000 WWUS86 KMTR 312223 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 323 PM PDT SUN AUG 31 2008 CAZ507-511-011500- /O.CON.KMTR.FW.W.0006.080901T0600Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 323 PM PDT SUN AUG 31 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 PM SUNDAY EVENING TO 11 AM PDT TUESDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS FOR LOCALLY STRONG AND GUSTY OFFSHORE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND VERY DRY FUELS... THE PASSAGE OF A UNSEASONABLY ROBUST UPPER TROUGH TODAY WILL BE FOLLOWED BY STRONG AND GUSTY WINDS IN THE HILLS OF THE NORTH AND EAST BAY. MODERATE NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 10 TO 20 MPH WITH LOCALLY HIGHER GUSTS THIS EVENING. WINDS WILL VEER TO THE NORTH AND INCREASE FURTHER BY TONIGHT. PERIODS OF STRONG AND GUSTY NORTH WINDS ARE THEN EXPECTED TO CONTINUE INTO TUESDAY MORNING. WINDS WILL LIKELY GUST TO 50 MPH ALONG RIDGE TOPS LATE TONIGHT AND MONDAY MORNING. WINDS WILL EASE SOMEWHAT ON MONDAY AFTERNOON AND THEN PICK UP ONCE AGAIN MONDAY NIGHT. ALTHOUGH WINDS WILL NOT BE QUITE AS STRONG MONDAY NIGHT...RELATIVE HUMIDITY VALUES WILL CONTINUE TO TREND LOWER. THE COMBINATION OF GUSTY WINDS...A VERY DRY AIRMASS WITH POOR RELATIVE HUMIDITY RECOVERIES AT NIGHT...AND VERY DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. CONDITIONS WILL IMPROVE THROUGH THE DAY ON TUESDAY AS THE WINDS DIMINISH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DYKEMA/BELL
000 WWUS86 KMTR 011248 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 548 AM PDT MON SEP 1 2008 CAZ507-511-012300- /O.CON.KMTR.FW.W.0006.000000T0000Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 548 AM PDT MON SEP 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT THROUGH 11 AM PDT TUESDAY FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS FOR LOCALLY STRONG AND GUSTY OFFSHORE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AND VERY DRY FUELS... NORTHERLY WINDS INCREASED IN THE HILLS OF THE NORTH AND EAST BAY ON SUNDAY NIGHT. BY 5 AM PDT MONDAY MORNING...WINDS WERE GUSTING AS HIGH AS 40 MPH ABOVE 1000 FEET IN NAPA AND CONTRA COSTA COUNTIES. IN ADDITION...RELATIVE HUMIDITY VALUES HAD DECREASED OVERNIGHT AT MANY HIGHER ELEVATION LOCATIONS. WINDS MAY GUST AS HIGH AS 50 MPH THIS MORNING BEFORE GRADUALLY DECREASING THIS AFTERNOON. RELATIVELY HUMIDITIES WILL DECREASE THROUGH THE DAY AND FALL AS LOW AS THE SINGLE DIGITS BY LATE AFTERNOON. NORTHERLY WINDS WILL INCREASE ONCE AGAIN LATER TONIGHT...BUT ARE NOT EXPECTED TO BE QUITE AS STRONG AS THIS MORNING. HOWEVER...RELATIVE HUMIDITY RECOVERIES WILL BE VERY POOR TONIGHT. WINDS WILL EASE SIGNIFICANTLY BY TUESDAY AFTERNOON. WARM AND DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK...BUT WINDS ARE FORECAST TO REMAIN RELATIVELY LIGHT AFTER TUESDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ DYKEMA
000 WWUS86 KMTR 012245 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 345 PM PDT MON SEP 1 2008 CAZ507-511-021200- /O.CON.KMTR.FW.W.0006.000000T0000Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 345 PM PDT MON SEP 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY... NORTHERLY WINDS WILL INCREASE ONCE AGAIN LATER TONIGHT...BUT ARE NOT EXPECTED TO BE QUITE AS STRONG AS THIS MORNING. HOWEVER... RELATIVE HUMIDITY RECOVERIES WILL BE VERY POOR TONIGHT. WINDS WILL EASE SIGNIFICANTLY BY TUESDAY AFTERNOON. WARM AND DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK...BUT WINDS ARE FORECAST TO REMAIN RELATIVELY LIGHT AFTER TUESDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ W PI
000 WWUS86 KMTR 021056 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 356 AM PDT TUE SEP 2 2008 CAZ507-511-021800- /O.CON.KMTR.FW.W.0006.000000T0000Z-080902T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 356 AM PDT TUE SEP 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... LOW HUMIDITIES AND WINDS WILL CAUSE RED FLAG WARNING CRITERIA TO CONTINUE FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS AND DIABLO RANGE THROUGH 11 AM THIS MORNING. WARM AND DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK...BUT WINDS ARE FORECAST TO REMAIN RELATIVELY LIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 021739 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1039 AM PDT TUE SEP 2 2008 CAZ507-511-030145- /O.EXT.KMTR.FW.W.0006.000000T0000Z-080903T1500Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1039 AM PDT TUE SEP 2 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY. EXPECT ONE MORE NIGHT OF NORTHEAST AND EASTERLY WINDS WITH POOR HUMIDITY RECOVERIES OVER THE NORTH AND EAST BAY HILLS. WINDS TONIGHT WILL NOT BE AS STRONG AS MONDAY NIGHT...BUT STILL STRONG ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WARM AND DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK WITH CONTINUED OFFSHORE FLOW OVER THE HIGHER TERRAIN. THIS WILL BE MONITORED FOR ANY ADDITIONAL FIRE WEATHER CONCERNS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$ MEHLE
000 WWUS86 KMTR 030141 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 641 PM PDT TUE SEP 2 2008 CAZ507-511-031300- /O.CON.KMTR.FW.W.0006.000000T0000Z-080903T1500Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 641 PM PDT TUE SEP 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... EXPECT ONE MORE NIGHT OF NORTHEAST AND EASTERLY WINDS WITH VERY POOR HUMIDITY RECOVERIES OVER THE NORTH AND EAST BAY HILLS. WINDS TONIGHT WILL NOT BE AS STRONG AS MONDAY NIGHT...BUT STILL STRONG ENOUGH TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WARM AND DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE WEEK WITH CONTINUED OFFSHORE FLOW OVER THE HIGHER TERRAIN. THIS WILL BE MONITORED FOR ANY ADDITIONAL FIRE WEATHER CONCERNS LATER THIS WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 031248 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 548 AM PDT WED SEP 3 2008 CAZ507-511-031500- /O.CON.KMTR.FW.W.0006.000000T0000Z-080903T1500Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 548 AM PDT WED SEP 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... GUSTY NORTHEAST AND EASTERLY WINDS WILL TAPER OFF THIS MORNING ...HOWEVER THE VERY POOR HUMIDITY RECOVERIES WILL CONTINUE OVER THE NORTH AND EAST BAY HILLS. WARM AND DRY WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK WITH CONTINUED OFFSHORE FLOW OVER THE HIGHER TERRAIN. THIS WILL BE MONITORED FOR ANY ADDITIONAL FIRE WEATHER CONCERNS LATER THIS WEEK. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. $$
000 WWUS86 KMTR 031528 RFWMTR RED FLAG WARNING NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 828 AM PDT WED SEP 3 2008 ...DRY AND HOT WEATHER TO CONTINUE FOR THE CENTRAL COAST FIRE DISTRICTS INTO THE WEEKEND... .HIGH PRESSURE ALOFT WILL CONTINUE TO KEEP TEMPERATURES MUCH ABOVE NORMAL WITH BELOW NORMAL HUMIDITIES INTO THE WEEKEND. WINDS ARE EXPECTED TO REMAIN RELATIVELY LIGHT UNDER CLEAR SKIES. CAZ507-511-031630- /O.CAN.KMTR.FW.W.0006.000000T0000Z-080903T1500Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 828 AM PDT WED SEP 3 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH TEMPERATURES WILL REMAIN MUCH ABOVE NORMAL AND HUMIDITIES ARE LOWER THAN NORMAL...THERE IS SUFFICIENT OVERNIGHT HUMIDITIES TO 30 PERCENT/DAYTIME HUMIDITIES AROUND 10 PERCENT AND WINDS ARE EXPECTED TO REMAIN LIGHT SUCH THAT RED FLAG WARNING CRITERIA IS NOT EXPECTED TO CONTINUE. THEREFORE...THE NATIONAL WEATHER SERVICE HAS CANCELLED THE RED FLAG WARNING FOR THE NORTH BAY MOUNTAINS...THE EAST BAY HILLS...AND THE DIABLO RANGE AROUND SAN FRANCISCO BAY AND THE CENTRAL COAST. DESPITE THE CANCELLATION OF THE RED FLAG WARNING...WARM AND DRY WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK WITH CONTINUED WEAK OFFSHORE WIND FLOW OVER THE HIGHER TERRAIN. WEATHER CONDITIONS ARE STILL A CONCERN FOR FIRE SUPPRESSION CONCERNS WITH THE VERY DRY AND WARM CONDITIONS. $$ GUDGEL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Aug 30, 10:55 AM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Aug 30, 10:55 AM PDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
1055 AM PDT SAT AUG 30 2008
.DISCUSSION...AS OF 9:15 AM PST SATURDAY...PLENTY OF STRATUS ACROSS
THE DISTRICT...ESPECIALLY ALONG THE COAST AND IN THE COASTAL
VALLEYS...AS WELL AS IN THE SALINAS VALLEY. AS OF 6 AM THE FT ORD
PROFILER IS INDC A MARINE LAYER OF 1200 FEET.
AFTER THE HEAT OF THE LAST COUPLE OF DAYS...WITH THE MARINE LAYER
TEMPS THIS MORNING ARE SIGNIFICANTLY COOLER...AS MUCH AS 16 DEGREES
COOLER IN SOME PLACES. TEMPS THIS MORNING ARE IN THE 50S AND 60S
DISTRICT WIDE. TEMPS IN THE EAST BAY HILLS ABOVE THE INVERSION ARE
IN THE 70S.
A TROF WILL DEEPEN ALONG THE WEST COAST OVERT HE WEEKEND. THIS WILL
BRING SIGNIFICANTLY COOLER TEMPS AS WELL AS CONTINUED STRATUS ALONG
THE COAST AND INTO THE VALLEYS.
NEXT WEEK LOOKS TO BE CLEAR AND WARM AS AN OFFSHORE FLOW DEVELOPS
SUNDAY NIGHT AND CONTINUES THROUGH MOST OF THE WEEK...WITH A BRIEF
PERIOD OF ONSHORE FLOW TUESDAY NIGHT. THE NAM12 IS INDC THE
POSSIBILITY OF STRONG AND GUSTY WINDS IN THE HILLS BY MON MORNING...
POSSIBLY REACHING ADVISORY CRITERIA. MORE ON THIS IN THE AFTN
PACKAGE.
&&
.FIRE WEATHER...AS OF 10:00 AM PDT SATURDAY...A FIRE WEATHER WATCH
IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING FOR THE
NORTH AND EAST BAY HILLS.
MODELS CONTINUE TO REMAIN IN EXCELLENT AGREEMENT THAT A SIGNIFICANT
TROUGH WILL PASS TO THE OVER NORTHERN PORTIONS OF OUR AREA
LATE SUNDAY AND PROGRESS SOUTHEASTWARD INTO NEVADA BY EARLY ON
MONDAY. AS THE TROUGH NEARS WINDS WILL PICK UP SUNDAY AFTERNOON AND
WILL SWITCH FROM THE WEST TO THE NORTHWEST AND GUST UP TO 25 MPH IN
THE WINDIEST AREAS. AS THE TROUGH PASSES OFF TO THE EAST...WINDS WILL
CONTINUE TO INCREASE FOR SUNDAY EVENING INTO MONDAY AND BECOME
NORTHERLY. GUSTS TO OVER 40 MPH CAN BE EXPECTED FOR THE WINDIEST
SPOTS IN THE HILLS AND DIABLO RANGE. THE STRONGEST WINDS ARE
EXPECTED TO OCCUR BETWEEN MIDNIGHT SUNDAY NIGHT AND MIDNIGHT MONDAY
NIGHT. ALONG WITH THE NORTHERLY WINDS...RELATIVE HUMIDITY VALUES WILL
FALL TO VERY LOW LEVELS. MINIMUM HUMIDITY LEVELS ON MONDAY WILL BE IN
THE SINGLE DIGITS IN MANY LOCATIONS.
THE WATCH WILL BE CHANGED TO A RED FLAG WARNING FOR THE AFTERNOON
PACKAGE TODAY. PERSONS IN THE FIRE COMMUNITY SHOULD CLOSELY MONITOR
THIS SITUATION.
WINDS WILL START TO DIMINISH TUESDAY MORNING AND BE MUCH
LIGHTER BY TUESDAY AFTERNOON.
&&
.AVIATION...AS OF 10:45 AM PDT SATURDAY...TROUGH OF LOW PRESSURE...
EVIDENT IN LATEST WATER VAPOUR IMAGE...IS AIDING IN SCOURING
STRATUS OUT OF THE SAN FRANCISCO BAY AREA. EXPECT VFR TO
PREVAIL THROUGH MIDNIGHT. MAIN CONCERN OF THE DAY WILL BE WESTERLY
WINDS THIS AFTERNOON REACHING 2OKT WITH GUSTS TO 27KT AT KSFO.
STRATUS WILL REAR ITS UGLY HEAD ONCE AGAIN AFTER MIDNIGHT REDUCING
CIGS TO MVFR WITH AREAS OF IFR IN THE NORTH AND EAST BAY. OFFSHORE
FLOW WILL RETURN SUNDAY MORNING AND ASSIST IN DISPERSING THE
STRATUS BY MID MORNING.
.MONTEREY BAY AREA...LATEST VISIBLE IMAGE SHOWING STRATUS
CONCENTRATED IN THE MONTEREY BAY AREA AND ERODING FROM THE SALINAS
VALLEY. STRATUS IS ALSO ERODING OVER THE IMMEDIATE PACIFIC AS A
TROUGH OF LOW PRESSURE PUSHES IN. SO EXPECT A BRIEF PERIOD OF VFR
AT KMRY LATE THIS MORNING BEFORE STRATUS MAKES TRIUMPHANT RETURN
EARLY THIS AFTERNOON. WINDS WILL TAKE ON A WEST SOUTHWEST COMPONENT
AS THE TROUGH APPROACHES AND WE WILL SEE SLIGHTLY STRONGER
SUSTAINED WINDS COMPARED TO YESTERDAY AROUND 10 TO 15 KT THIS
AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...GALE WARNING...POINT ARENA TO PIGEON PT 20-60 NM.
...GALE WARNING...POINT ARENA TO PT REYES OUT 20 NM.
...SCA...ALL OTHER COASTAL WATERS AND SF BAY.
.SUNDAY EVENING THROUGH TUESDAY MORNING...FIRE WEATHER WATCH
FOR THE NORTH AND EAST BAY HILLS (ZONES 507 AND 511).
PUBLIC FORECAST: MHS
AVIATION/MARINE: LARRY
FIRE WEATHER: BELL
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Aug 30, 6:37 AM PDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 637 AM PDT SAT AUG 30 2008 CAZ507-511-311300- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 637 AM PDT SAT AUG 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS OF THE SAN FRANCISCO BAY AREA. .DAY ONE...SATURDAY AND SATURDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ELEVATIONS ABOVE 1000 FEET DUE TO STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES AND VERY DRY FUELS. THE FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY MORNING. * FIRE WEATHER WATCH.....SEE SFORFWMTR WWUS86 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:19 PM PDT | Fire Weather Watch | MTR | 18 hr |
Nearby
Red Flag Warnings in California, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.